MAUDE Adverse Event Report: MEDTRONIC, INC INTRAKIT; INTRODUCER, CATHETER

MEDTRONIC, INC INTRAKIT; INTRODUCER, CATHETER
Catalog Number INT6F11C1
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use an intrakit transradial access kit.There was no damage noted to packaging.The device was removed from the packaging per ifu with no issues.The device was inspected with no issues.The device was prepped per ifu with no issues.The device was properly hydrated.The access site was the right radial artery.Excessive force was used during insertion.Once in position, the required force was used to disengage the dilator from the sheath.The physician pulled back the wire and dilator but realised that the hub had snapped off the dilator leaving the blue dilator stuck inside the sheath inside the patients right radial artery.The dr.Then had to re-wire the broken dilator stuck inside sheath to maintain radial access and then remove the sheath and dilator and replace with a new sheath and dilator.No injury occurred to the patient.
 
Additional Manufacturer Narrative
Product analysis: visual inspection on the returned intra-kit introducer sheath exhibited no noticeable defects.The broken dilator tubing was engaged to the sheath and the remaining small part of the tubing was still engaged to the hub.The dilator tubing was broken at the edge of the hub.Actual physical measurements for outer and inner diameter of the dilator met specification.Actual physical measurement of the introducer sheaths met specifications.Photos of the damaged intra-kit received from the account match that of the returned device.If information is provided in the future, a supplemental report will be issued.

Brand Name
INTRAKIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key6816420
Report Number1220452-2017-00085
Device Sequence Number10796151
Product Code DYB
UDI-Device Identifier20643169712236
UDI-Public20643169712236
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K162097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2019
Device Catalogue NumberINT6F11C1
Device Lot Number2016095224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2017
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer09/15/2017
Initial Report FDA Received Date08/24/2017
Supplement Report FDA Received Date10/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1